MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3, SHORT NECK; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3, SHORT NECK; HIP CEMENTLESS STEM
Catalog Number 01.12.23SN
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 17 jun 2019: lot 170195: (b)(4) items manufactured and released on 27-jun-2017.Expiration date: 13-june-2022.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional items involved in the event, batch review performed on 17 jun 2019: cup: versafitcup cc trio 01.26.45.1152 acetabular shell cc trio no-hole ø 52 (k122911), lot 171706: (b)(4) items manufactured and released on 08-jun-2017.Expiration date: 28-may-2022.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Liner: cc e cc light 01.26.3244hct flat pe hc liner ø 32 / e (k103352), lot 173568: (b)(4) items manufactured and released on 19-sep-2017.Expiration date: 31-aug-2022.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Implants from ceramtec 38.49.7175.675.00 biolox delta ceramic ball head 12/14 ø 32 size m 0 lot.7011138362 (item not registered in usa).
 
Event or Problem Description
Revision surgery performed, 1 year and 8 months after primary surgery, due to infection.The pathogen is unknown.All hardware has been removed.
 
Additional Manufacturer Narrative
On (b)(6) 2019 we received the device visual inspection performed by r&d project manager: femoral stem and acetabular shell show residual bone and signs of removal operation.Femoral head with metal transfer scratch probably due to extraction.It is not possible to determine an implant's related failure root cause.On (b)(6) 2019 we received the name of the pathogen: staphylocoque epidermis.
 
Event or Problem Description
Revision surgery performed, 1 year and 8 months after primary surgery, due to infection.The pathogen is staphylocoque epidermis.Implant was removed and a spacer was implanted.The surgery was completed successfully.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 3, SHORT NECK
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8764350
Report Number3005180920-2019-00543
Device Sequence Number11182405
Product Code JDI
UDI-Device Identifier07630030802638
UDI-Public07630030802638
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Catalogue Number01.12.23SN
Device Lot Number170195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer06/06/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight100